advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Bossier City, Louisiana, USA:

When my son was diagnosed 18 months ago, the doctors had a hard time classifying him so they call him type 1.5. He has been managed on just Lantus (insulin glargine), works out and has lost a lot of weight so his hemoglobin A1c went from 8.9% at time of diagnosis and has never been higher than 5.7% since then.

The doctor offered him Glucophage to wean off Lantus, but we noticed when he took it his blood sugars stayed typically higher. Lately he has be en under stress, and his glucose has been higher. Does stress typically affect your glucose? Could the combination of Lantus and Glucophage keep his levels higher? Is this the end of the honeymoon?

Answer:

Regrettably, I would expect that the honeymoon is coming to an end. I typically see that blood sugar start to rise, and you can see the changes in the postprandial levels too. If the patient has orders to use meal insulin for above target glucoses, more and more is needed.

The Glucophage [metformin] should cause one to need less insulin and likely protected from the rise for a while. If you stop the Glucophage, it might get worse.

LD

DTQ-20030316220630
Original posting 29 Mar 2003
Posted to Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.